Talk to your GP/doctor or contact Your Crew to
help you get to your doctor.
If you or a friend are in immediate danger call 000
What to do if someone has overdosed
Don’t wait for the substance they took to wear off, call an ambulance!
Don’t give them anything to eat or drink
You may not know what they’ve taken, so don’t feed them as you don’t know what effect that could have. It’s never a good idea to give them a stimulant, like coffee. This will just add another drug to their system and put more stress on their body.
Don’t put them under a shower
Despite what we see in the movies, putting someone under a shower is never a good idea, for several reasons.
Moving someone can be dangerous and the sudden change in temperature could send them into shock.
Don’t let them sleep
Don’t allow them to sleep. Try to keep them awake as long as possible.
Don’t encourage the person to throw up
Don’t encourage them to throw up. There’s a chance they could choke on their vomit.
Don’t leave the person alone
Don’t leave them alone except to call emergency services. If you must leave to get help, make sure they’re in the recovery position.
If the person is conscious, try to find out what they took and how much. This could help staff at the hospital know how to help.
The first stage of response would be assessing the person and situation using the best of your knowledge. The person may have bluish lips or extremities due to lack of oxygen. Also look for traces or physical evidence of the substance that was ingested, as this will help you quickly determine what to do next. Please note that this is simply a visual identification method to assist with your next course of action—do not pick up or touch any substances you see because there are potential dangers with certain substances. There are classes of drugs so potent (such as carfentanil and methamphetamines) that are so toxic, even minimal physical contact could pose danger. If there is nothing present or visually clear to you what was taken, there are still ways to help.
Verbal Stimuli and Physical Response
Determine if the person is conscious or capable of hearing you/registering their name being said, or by tapping their arm to see if they become alert. Their level of responsiveness can help you know their physical state.
If someone doesn’t respond to saying their name or physically trying to wake them, the next step may be the sternum rub. The way you do this is to apply your knuckles (in a closed fist) to the centre of the person’s chest (right into the sternum where their ribs meet). If they are awoken by the sternum rub, try to get them to focus and speak to assess their current state.
Please keep in mind that this isn’t a way to get someone out of an overdose; it’s just to determine if someone is just in a “hard nod” (very high), or that they might be potentially entering an overdose/are in an overdose.